MAUDE Adverse Event Report: SYNTHES GMBH LOCKING SCREW FOR IM NAIL Ø 5MM/ 90MM/ XL25; SCREW, FIXATION, BONE

SYNTHES GMBH LOCKING SCREW FOR IM NAIL Ø 5MM/ 90MM/ XL25; SCREW, FIXATION, BONE
Catalog Number 04.045.090
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b3: unknown event date between (b)(6) 2022- (b)(6) 2023.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2022 the patient sustained injuries as a result of trip and fall over a security band on the exterior sidewalk premises of the store.After a mechanical fall from standing, imaging showed right distal femur fracture and left proximal humerus fracture.On (b)(6) 2022 the patient underwent imn of right femur.Open reduction internal fixation (orif) of left humerus fracture on (b)(6) 2022.He was discharged to for acute rehab on (b)(6) 2022.On (b)(6) 2023 the patient was admitted for right femur nonunion revision, with worsening right thigh pain and impaired mobility.The patient had antibiotic management of right femoral osteomyelitis.This report is for a locking screw for im nail ø 5mm/ 90mm/ xl25 for (b)(4).

Brand Name
LOCKING SCREW FOR IM NAIL Ø 5MM/ 90MM/ XL25
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17550153
Report Number8030965-2023-10317
Device Sequence Number17858297
Product Code HWC
UDI-Device Identifier10886982293404
UDI-Public(01)10886982293404
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number04.045.090
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2023
Initial Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5 REAMING ROD BALL TIP/950-STERILE.; 3.2MM GUIDE WIRE 400MM.; 4.2 3-FLTD DRILL BIT QC/NEEDLE PT/145-S.; 4.2 3-FLTD DRILL BIT QC/NEEDLE PT/145-S.; DRILL BIT/ CALIBRATED/ 4.2 EXTRA-LONG.; LCKNG SCREW FOR IM NAIL 5/ 100/ XL25.; LOCKING SCREW FOR IM NAIL 5/ 40/ XL25.; LOCKING SCREW FOR IM NAIL 5/ 42/ XL25.; LOCKING SCREW FOR IM NAIL 5/ 44/ XL25.; LOCKING SCREW FOR IM NAIL 5/ 68/ XL25.; LOCKING SCREW FOR IM NAIL 5/ 90/ XL25.; NUT 14MM STERILE.; NUT 14MM STERILE.; RFNA/ 12MM/ 420MM/ STANDARD BEND/ STER.; UNK - DRILL BITS: TRAUMA.; UNK - SCREWS: NAIL DISTAL LOCKING.; WASHER FOR NUT 17.5/11.8MM STERILE.; WASHER FOR NUT 17.5/11.8MM STERILE.; WASHER FOR SCREW 14/7MM STERILE.; WASHER FOR SCREW 14/7MM STERILE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale